Advertisement

Reactions Weekly

, Volume 1778, Issue 1, pp 26–26 | Cite as

Alprazolam abuse and overdose

Pulmonary congestion, oedema and death following drug intoxication: 3 case reports
Case report
  • 38 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * drug overdose

In a post-mortem analysis of 5 patients (December 2017−May 2018), three patients (two men and one woman) aged 19−36 years were described, who died due to alprazolam intoxication following its abuse in overdose. Additionally, two of these 3 patients developed pulmonary congestion and oedema [routes and exact dosages not stated].

Case 1: A 36-year-old white man was noted as face down in the bedroom by his brother-in-law. Emergency medical service was called, and he was transferred to the emergency room via ambulance. He remained in asystole and never regained consciousness despite resuscitation attempts, and he was pronounced dead. An external examination did not show signs of trauma or needle track marks. An autopsy demonstrated significant pulmonary congestion...

Reference

  1. Fagiola M, et al. Five Postmortem Case Reports with Qualitative Analysis of Cyclopropylfentanyl by LC-MS-MS. Journal of Analytical Toxicology 43: e1-e6, No. 4, May 2019. Available from: URL: http://doi.org/10.1093/jat/bky094 - USACrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations